I saw endo at Homerton Hospital today

At last I saw the endo, they spent a lot of time going over history, results and symptoms

High tpo antibodies 755 range 0-39 and tsh 3.8 said my symptoms may or may not

be related to thyroid and that I should have annual tests due to tpo said they would not give

A trial of thyroxine due to my fast heart rate 100 to 120 bpm. Said maybe symptoms relate to lifestyle. Would not trial thyroxine as that could speed up heart rate and cause heart failure.

I will try selenium for antibodies and any suggestions on alternative therapy would be useful.


5 Replies

  • Hi Richard,

    Did they not do FT3/T4 ? Possibility your fast heart rate could be a result of 'white coat syndrome'. Is it always like that?

  • Like mine was.....your heart could be beating fast because of a low ejection fraction (which is how forceful the heart contracts) If your heart is not contracting forcefully enough, it will beat faster to compensate. This is also a symptom of low thyroid medication. But only an echocardiogram will confirm this. Try to get one done.

  • My heart was racing out of control until I went on thyroxine. It's still fast, but it's much calmer than it was.

  • Thanks for replies, every time I have ever been to A&E they

    always do an ECG as my heart rate is high, although my resting pulse

    Is 90-110 with hard excercise it rarely goes much over 120

    And I always say its because I'm in a hospital it's a bit higher

    It's always been normal as far as I know.. X

  • When I had RAI treatment my blood pressure went up t0 240/180 and I spent 20+ years on various BP meds. When Dr S put up my thyroxine my BP dropped and I was having dizzy spells as it was too low. BP meds now down to 1 tablet and blood pressure is fine.

    As far as I know raised blood pressure is a symptom of hypothroidism not a result of taking thyroxine.

You may also like...